Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 7, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Feb 24, 2016, 5:01 PM EST for 6 counties in North Carolina. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2016, 5:01 PM EST (22:01 UTC)
- Expired
- Feb 24, 2016, 5:31 PM EST
- In force
- 30 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Beaufort County, NC, Craven County, NC, Hyde County, NC, Martin County, NC, Pamlico County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 80 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 11:16 AM EST | Tornado Watch | SPC | 8 hr |
| Feb 24, 1:46 PM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 502 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 333 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted.
415
WUUS52 KMHX 242201
SVRMHX
NCC013-049-095-117-137-187-242245-
/O.NEW.KMHX.SV.W.0007.160224T2201Z-160224T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
501 PM EST WED FEB 24 2016
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BEAUFORT COUNTY IN EASTERN NORTH CAROLINA...
NORTHWESTERN PAMLICO COUNTY IN EASTERN NORTH CAROLINA...
NORTH CENTRAL CRAVEN COUNTY IN EASTERN NORTH CAROLINA...
SOUTHEASTERN MARTIN COUNTY IN EASTERN NORTH CAROLINA...
SOUTHWESTERN WASHINGTON COUNTY IN EASTERN NORTH CAROLINA...
NORTHWESTERN MAINLAND HYDE COUNTY IN EASTERN NORTH CAROLINA...
* UNTIL 545 PM EST
* AT 501 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED 9 MILES EAST OF VANCEBORO...OR 12 MILES SOUTH OF RIVER
ROAD...AND MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
WASHINGTON...PLYMOUTH...RIVER ROAD...BELHAVEN...GOOSE CREEK STATE PARK
AND PANTEGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. ALTHOUGH A TORNADO IS
NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST FOR EASTERN NORTH
CAROLINA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM EST FOR
EASTERN NORTH CAROLINA.
LAT...LON 3570 7643 3554 7659 3555 7668 3553 7663
3551 7672 3551 7663 3550 7663 3543 7671
3543 7678 3539 7680 3538 7675 3538 7676
3522 7692 3530 7714 3550 7704 3544 7697
3547 7695 3551 7704 3588 7683
TIME...MOT...LOC 2201Z 211DEG 47KT 3533 7698
$$
052 follow-up statements
523
WWUS52 KMHX 242214
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
514 PM EST WED FEB 24 2016
NCC049-137-242223-
/O.CAN.KMHX.SV.W.0007.000000T0000Z-160224T2245Z/
PAMLICO NC-CRAVEN NC-
514 PM EST WED FEB 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PAMLICO AND NORTH
CENTRAL CRAVEN COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3541 7679 3547 7695 3548 7696 3549 7699
3587 7680 3570 7643 3554 7660 3555 7668
3553 7663 3551 7672 3551 7664 3543 7673
3543 7678
TIME...MOT...LOC 2213Z 215DEG 43KT 3548 7688
$$
NCC013-095-117-187-242245-
/O.CON.KMHX.SV.W.0007.000000T0000Z-160224T2245Z/
BEAUFORT NC-MARTIN NC-WASHINGTON NC-MAINLAND HYDE NC-
514 PM EST WED FEB 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EST
FOR NORTHEASTERN BEAUFORT...SOUTHEASTERN MARTIN...SOUTHWESTERN
WASHINGTON AND NORTHWESTERN MAINLAND HYDE COUNTIES...
AT 513 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED OVER GOOSE CREEK STATE PARK...OR NEAR RIVER ROAD...MOVING
NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
WASHINGTON...PLYMOUTH...BELHAVEN...GOOSE CREEK STATE PARK AND PANTEGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NEWPORT .
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST FOR EASTERN NORTH
CAROLINA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM EST FOR
EASTERN NORTH CAROLINA.
LAT...LON 3541 7679 3547 7695 3548 7696 3549 7699
3587 7680 3570 7643 3554 7660 3555 7668
3553 7663 3551 7672 3551 7664 3543 7673
3543 7678
TIME...MOT...LOC 2213Z 215DEG 43KT 3548 7688
$$
DAG365
WWUS52 KMHX 242231
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
531 PM EST WED FEB 24 2016
NCC013-095-117-187-242240-
/O.CAN.KMHX.SV.W.0007.000000T0000Z-160224T2245Z/
BEAUFORT NC-MARTIN NC-WASHINGTON NC-MAINLAND HYDE NC-
531 PM EST WED FEB 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BEAUFORT...
SOUTHEASTERN MARTIN...SOUTHWESTERN WASHINGTON AND NORTHWESTERN
MAINLAND HYDE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
NEWPORT .
LAT...LON 3541 7679 3547 7695 3548 7696 3549 7699
3587 7680 3570 7643 3554 7660 3555 7668
3553 7663 3551 7672 3551 7664 3543 7673
3543 7678
TIME...MOT...LOC 2230Z 211DEG 47KT 3568 7673
$$
DAGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 3:31 PM EST, 1 hour 30 minutes earlier.
Area forecast discussion, Feb 24, 3:31 PM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
331 PM EST WED FEB 24 2016
.SYNOPSIS...
DEEP LOW PRESSURE PASSING WELL TO THE NORTHWEST WILL PUSH A COLD
FRONT THROUGH THE AREA TONIGHT. HIGH PRESSURE WILL BUILD ACROSS
THE AREA THROUGH EARLY NEXT WEEK INTERRUPTED BRIEFLY BY DRY COLD
FRONTAL PASSAGES FRIDAY AND MONDAY NIGHT.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 330 PM WEDNESDAY...
***A VERY SMALL PORTION OF EASTERN NC (WEST OF GREENVILLE AND
SNOW HILL) IS IN A MODERATE THREAT FOR SEVERE WEATHER WITH MOST
OF THE AREA IN AN ENHANCED RISK FOR THIS EVENING***
***ALL OF EASTERN NC ARE IN TORNADO WATCHES THROUGH THIS
EVENING***
INITIAL BATCH OF SEVERE WEATHER HAS JUST MOVED NORTH OF THE REGION
BUT WE ARE NOT OUT OF THE WOODS JUST YET. WE ARE WATCHING 3
PRECIPITATION AREAS FOR THE POTENTIAL FOR SEVERE WEATHER THROUGH
THIS EVENING. ON AREA OVER THE WATERS SOUTH OF CAPE LOOKOUT COULD
MOVE/DEVELOP NORTHEAST ACROSS PORTIONS OF THE SOUTHEAST
COAST/OUTER BANKS BUT BULK OF THIS ACTIVITY SHOULD REMAIN JUST
OFF OF THE COAST IF PRESENT TRENDS IN MOVEMENT HOLD. A SECOND AREA
WE ARE WATCHING IS THE REGION OF SCATTERED SHOWERS OVER THE
COASTAL PLAIN. ALTHOUGH THIS ACTIVITY CURRENTLY APPEARS POORLY
ORGANIZED HEAVY DOWNPOURS WILL TRANSPORT STRONGER WINDS TO THE
SURFACE, AND IF THIS ACTIVITY CAN BECOME BETTER ORGANIZED THAN
DAMAGING WIND GUSTS COULD OCCUR. THE THIRD AND STRONGEST AREA OF
PRECIPITATION WAS A PRE-FRONTAL LINE OF CONVECTION MOVING INTO
CENTRAL NC AHEAD OF THE COLD FRONT. THIS ACTIVITY WILL HAVE THE
POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AND AN ISOLATED TORNADO
AS IT CONTINUES TO MOVE EAST TOWARD OUR REGION TOWARD EARLY
EVENING. HOWEVER, THE HIGH RESOLUTION MODELS INDICATE THIS LINE
WEAKENING AS IT MOVES INTO OUR REGIONS AS THE BEST FORCING LIFTS
TO THE NORTH AND WE LOSE DIURNAL HEATING.
THE SEVERE WEATHER THREAT WILL END AROUND 02Z WITH A FEW LINGERING
SHOWERS PERSISTING THROUGH AROUND 06Z. SHOULD BE COMPLETELY DRY
BY 09Z.
WILL CONTINUE THE WIND ADVISORIES FOR ALL OF EASTERN NC THROUGH
THIS EVENING WITH GRADIENT WINDS 20-35 MPH WITH GUSTS TO AROUND
45 MPH. WILL ALSO CONTINUE THE HIGH SURF ADVISORY ALONG THE COAST
SOUTH OF CAPE HATTERAS AS STRONG ONSHORE WINDS WILL BUILD LARGE
SURF ALONG THE BEACHES WITH MINOR BEACH EROSION POSSIBLE.
LOWS WILL BE IN THE UPPER 40S.
&&
.SHORT TERM /THURSDAY/...
AS OF 330 PM WEDNESDAY...DEEP WESTERLY/DOWNSLOPE FLOW WILL
COUNTERACT COLD ADVECTION AND WOULD EXPECT HIGHS IN THE MIDDLE TO
UPPER 50S. SKIES WILL BE CLEAR TO PARTLY CLOUDY. WINDS WILL BE
GUSTY ONCE DIURNAL HEATING OCCURS WITH WIND GUSTS OF 30 TO 40 MPH
EXPECTED.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
AS OF 330 PM WED...MODELS IN GOOD AGREEMENT THROUGH THE EXTENDED
PERIOD AND USED A CONSENSUS BLEND. DRY WEATHER EXPECTED THROUGH
THE PERIOD. SURFACE RIDGE OVER THE SOUTHERN PLAINS FRIDAY WILL
MOVE EAST...EXITING THE SOUTHEAST COAST SUNDAY. A DRY COLD FRONT
WILL PASS THROUGH MONDAY NIGHT. THE FRONT WILL LIFT BACK NORTH
TUESDAY IN ADVANCE OF A COLD FRONT APPROACHING FROM THE WEST.
TEMPS WILL BE SEVERAL DEGREES BELOW NORMAL THIS WEEKEND. THEN
AFTER THE HIGH MOVES OFF THE SOUTHEAST COAST PREDOMINANTLY
SOUTHWEST FLOW WILL BRING IN ABOVE NORMAL TEMPS...IN THE LOWER TO
MID 60S. LOWS THIS WEEKEND MAINLY IN THE 30S...WARMING TO THE
LOWER TO MID 40S MONDAY THROUGH WEDNESDAY.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
SHORT TERM /THROUGH THURSDAY/...
AS OF 330 PM WEDNESDAY...PREDOMINATE MVFR CONDITIONS WITH BRIEF
IFR CONDITIONS IN HEAVIER SHOWERS AND THUNDERSTORMS/ EXPECTED
THROUGH MID TO LATE EVENING AS SHOWERS/THUNDERSTORMS OCCUR OUT
AHEAD OF THE COLD FRONT. THE FRONT WILL BE THROUGH THE TAF SITES
BY 06Z ENDING THE THREAT OF PRECIPITATION AND SEEING PREVAILING
VFR CONDITIONS WHICH WILL PERSIST THROUGH THURSDAY. GUSTY
SOUTHERLY WINDS WILL OCCUR AHEAD OF THE FRONT THEN SHIFT TO
WESTERLY BEHIND IT AND REMAIN GUSTY THROUGH THURSDAY.
LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 330 PM WED...DRY/VFR THROUGH THE PERIOD. SURFACE FLOW
FRIDAY NORTHWEST 10-15 KNOTS...NORTHWEST LESS THAN 10 KNOTS
SATURDAY... SOUTHWEST AROUND 10 KNOTS SUNDAY AND SOUTHWEST 10-20
KNOTS MONDAY.
&&
.MARINE...
SHORT TERM /THROUGH THURSDAY/...
AS OF 330 PM WEDNESDAY...GALE WARNINGS ALL WATERS TO CONTINUE
THROUGH THIS EVENING THEN WILL BE DOWNGRADED TO ADVISORIES OVER
THE NORTHERN WATERS/ALBEMARLE SOUND/ALLIGATOR RIVER/INLAND RIVERS
LATER TONIGHT. GALES WILL CONTINUE OVER THE REMAINDER OF THE
WATERS THROUGH THURSDAY AS GUSTY WESTERLY POST FRONTAL WINDS
OCCUR IN COLD ADVECTION REGIME.
PREFRONATL SOUTHERLY GALES WILL BECOME WESTERLY GALES
TONIGHT/THURSDAY WITH SEAS BUILDING TO 10 TO 15 FT TONIGHT WITH
SEAS SUBSIDING SLIGHTLY TO 7 TO 10 KT.
WILL CONTINUE HIGH SURF ADVISORY FOR THE SOUTH FACING BEACHES
WITH STG ONSHORE FLOW. MINOR BEACH EROSION WILL BE POSSIBLE AND
CANNOT RULE OUT MINOR OCEAN OVERWASH AROUND THE TIME OF HIGH TIDE
THIS EVENING BUT ASTRONOMICAL TIDES ARE NOT EXCESSIVELY HIGH AND
THE SHORT DURATION OF THE EVENT SHOULD LIMIT THE IMPACTS.
LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 330 PM WED...MODELS IN GOOD AGREEMENT THROUGH THE EXTENDED
PERIOD. HIGH PRESSURE OVER THE SOUTHERN PLAINS FRIDAY WILL MOVE
EAST...MOVING OFF THE SOUTHEAST COAST SUNDAY. FLOW WILL BE
NORTHWEST FRIDAY INTO SATURDAY...BACKING TO SOUTHWEST ON MONDAY.
POOR BOATING CONDITIONS AT THE BEGINNING OF THE PERIOD THURSDAY
NIGHT AND FRIDAY. TIGHT PRESSURE GRADIENT OVER THE WATERS WILL
LOOSEN AS HIGH PRESSURE PASSES TO THE SOUTH THIS WEEKEND WITH
OVERALL LIGHT WINDS/SEAS THIS WEEKEND. WINDS AND SEAS BUILD ONCE
AGAIN AS GRADIENT TIGHTENS UP EARLY NEXT WEEK IN ADVANCE OF A DRY
COLD FRONT APPROACHING FROM THE NORTHWEST.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 11 PM EST THIS EVENING FOR NCZ029-044>047-
079>081-090>095-098-103-104.
HIGH SURF ADVISORY UNTIL 7 AM EST THURSDAY FOR NCZ095-098-103-
104.
MARINE...GALE WARNING UNTIL 1 AM EST THURSDAY FOR AMZ130-131-136-137-
150.
GALE WARNING UNTIL 1 PM EST THURSDAY FOR AMZ135.
GALE WARNING UNTIL 1 AM EST FRIDAY FOR AMZ152-154.
GALE WARNING UNTIL 10 PM EST THURSDAY FOR AMZ156-158.
&&
SYNOPSIS...JME
NEAR TERM...JME
SHORT TERM...JME
LONG TERM...HSA
AVIATION...JME/HSA
MARINE...JME/HSAHazardous weather outlook, Feb 24, 2:29 PM EST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 229 PM EST WED FEB 24 2016 NCZ095-103-104-251930- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 229 PM EST WED FEB 24 2016 ...HIGH SURF ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY... ...WIND ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... ...TORNADO WATCH 27 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HIGH SURF ADVISORY. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-251930- ONSLOW- 229 PM EST WED FEB 24 2016 ...HIGH SURF ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY... ...WIND ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... ...TORNADO WATCH 26 IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HIGH SURF ADVISORY. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044-079-090>093-251930- MARTIN-PITT-GREENE-DUPLIN-LENOIR-JONES-CRAVEN- 229 PM EST WED FEB 24 2016 ...WIND ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... ...TORNADO WATCH 26 IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ045>047-080-081-094-251930- WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-PAMLICO- 229 PM EST WED FEB 24 2016 ...WIND ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... ...TORNADO WATCH 27 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Feb 24, 3:25 PM EST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
325 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM TSTM WND DMG WILLIAMSTON 35.85N 77.06W
02/24/2016 MARTIN NC PUBLIC
BROADCAST MEDIA RELAYED A PUBLIC REPORT OF LARGE TREE
LIMBS DOWN IN WILLIAMSTON. TIME BASED ON RADAR.
&&
EVENT NUMBER MHX1600154
DAGLocal storm report, Feb 24, 3:28 PM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
328 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM NON-TSTM WND GST 1 ESE DOUGLAS CROSSROAD 35.52N 76.93W
02/24/2016 M49 MPH BEAUFORT NC OTHER FEDERAL
BUNYAN RAWS REPORTED A 49 MPH NON-THUNDERSTORM WIND
GUST.
&&
EVENT NUMBER MHX1600155
DAGLocal storm report, Feb 24, 3:34 PM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
334 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 PM TSTM WND GST WALLACE 34.74N 77.99W
02/24/2016 M52 MPH DUPLIN NC PUBLIC
PUBLIC REPORTED A 52 MPH GUST OFF A PERSONAL WEATHER
STATION IN WALLACE.
&&
EVENT NUMBER MHX1600156
DAGLocal storm report, Feb 24, 3:39 PM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
339 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM NON-TSTM WND GST BOGUE 34.71N 77.03W
02/24/2016 M40 MPH CARTERET NC ASOS
BOGUE AIR FIELD ASOS KNJM REPORTED A 40 MPH
NON-THUNDERSTORM WIND GUST.
&&
EVENT NUMBER MHX1600157
DAGLocal storm report, Feb 24, 3:42 PM EST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
342 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 PM NON-TSTM WND GST 2 SW ORIENTAL 35.02N 76.71W
02/24/2016 M43 MPH PAMLICO NC PUBLIC
PUBLIC REPORTED A 43 MPH NON-THUNDERSTORM WIND GUST OFF
A PERSONAL WEATHER STATION IN ORIENTAL.
&&
EVENT NUMBER MHX1600158
DAGSpecial weather statement, Feb 24, 4:03 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
403 PM EST WED FEB 24 2016
NCZ092>094-098-242200-
ONSLOW-JONES-PAMLICO-CRAVEN-
403 PM EST WED FEB 24 2016
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL PAMLICO...CENTRAL
ONSLOW...WESTERN CRAVEN...EASTERN JONES AND SOUTHEASTERN PITT
COUNTIES...
AT 402 PM EST...A STRONG THUNDERSTORM WAS NEAR SNEADS FERRY...OR 9
MILES SOUTH OF NEW RIVER STATION...MOVING NORTH AT 60 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...NEW BERN...HALF MOON...NEW RIVER STATION...PINEY GREEN...
CAMP LEJEUNE CENTER...JAMES CITY...PUMPKIN CENTER...TRENT WOODS...RIVER
BEND...SWANSBORO...MAYSVILLE...VANCEBORO...SNEADS FERRY...SEA VIEW PIER...
COASTAL CAROLINA REGIONAL AIRPORT...BRIDGETON...COVE CITY...
POLLOCKSVILLE AND TRENTON.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3450 7747 3449 7747 3452 7758 3536 7731
3538 7729 3535 7726 3539 7724 3541 7720
3525 7689 3507 7699 3514 7704 3515 7708
3514 7706 3511 7703 3509 7705 3510 7703
3506 7700 3453 7733 3448 7745
TIME...MOT...LOC 2102Z 202DEG 57KT 3457 7745
05The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 9:22 PM EST | Marine Dense Fog Advisory | MHX | 7 hr | |
| Feb 24, 3:27 AM EST | High Surf Advisory | MHX | 24 hr | |
| Feb 24, 3:28 AM EST | Wind Advisory | MHX | Beaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more | 20 hr |
| Feb 24, 8:20 AM EST | Special Weather Statement | MHX | Duplin | 25 min |
| Feb 24, 12:22 PM EST | Special Weather Statement | MHX | Duplin | 38 min |
| Feb 24, 12:39 PM EST | Tornado Warning | MHX | Duplin | 36 min |
| Feb 24, 1:06 PM EST | Tornado Warning | MHX | Duplin, Lenoir | 39 min |
| Feb 24, 1:20 PM EST | Severe Thunderstorm Warning | MHX | Greene, Lenoir, Pitt | 40 min |
| Feb 24, 1:30 PM EST | Tornado Warning | MHX | Greene, Lenoir, Pitt | 30 min |
| Feb 24, 1:53 PM EST | Tornado Warning | MHX | Martin, Pitt | 26 min |
| Feb 24, 4:03 PM EST | Special Weather Statement | MHX | Craven, Jones, Onslow | 57 min |
| Feb 24, 4:20 PM EST | Special Marine Warning | MHX | 55 min | |
| Feb 24, 5:11 PM EST | Tornado Warning | MHX | Beaufort, Hyde, Washington | 19 min |
| Feb 24, 5:26 PM EST | Special Weather Statement | MHX | Dare | 34 min |
| Feb 24, 6:47 PM EST | Special Weather Statement | MHX | Greene | 43 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.